Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking antibiotic. Having redness and itching on penis. Due to antibiotic?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
i am drinking antibiotic for 5 days know and i notice that i am having the head and a little below my penis with redness and its staring to itch. could this be from to much antibiotic
Posted Thu, 26 Sep 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 51 minutes later
Thanks for the query.
Brief answer....You are correct that it may be thrush due to use of antibiotics.
Detailed answer...
Your symptoms appear to be due to thrush and the most common cause for it is either a prolonged use of antibiotics or uncontrolled diabetes.
Apply local anti fungal cream like CLOTRIMAZOLE twic a day and keep your part dry.Make sure to control your blood sugar levels if you have diabetes.
Since you have already taken antibiotics for 5 days,you may take it for a day or two more,as most likely you are taking for throat infection only.
You shall be all right,once the antibiotics are withdrawn.
As far as stopping the antibiotic is concerned,talk to your doctor regarding this.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor